Thunderstorm Wind, Jennings
- When
- December 1, 4:15 AM EST
- Where
- Jennings County, 2.13 mi SE of Grayford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.948, -85.552
A tree was downed.
An isolated strong storm over southeastern central Indiana brought down a tree in southeast Jackson county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An isolated strong storm over southeastern central Indiana brought down a tree in southeast Jackson county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 1, 3:35 AM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 AM EST FRI DEC 1 2006 .DISCUSSION... //HAVE DECIDED TO START WIND ADVISORY AT 13Z RATHER THAN 15Z. NO OTHER CHANGES// FORECAST FOCUS CENTERS ON TEMPERATURES/PRECIPITATION/WIND TODAY. AT 07Z SURFACE LOW WAS LOCATED TO THE E OF KEVV. UPPER LOW WAS BACK ACROSS MO/AR BORDER. RAIN COVERED MUCH OF THE FORECAST AREA /FA/ WITH TEMPERATURES RANGING FROM THE UPPER 30S N TO MID TO UPPER 40S SOUTH. MODELS IN FAIR AGREEMENT. AT 06Z NAM/NGM WAS CLOSER TO REALITY THAN GFS. WILL THUS LEAN TOWARD NAM/NGM SOLUTION TODAY. OTHERWISE AFTER TODAY MODELS ARE SIMILAR AND WILL USE A BLEND. PRESENT INDICATIONS ARE THAT SURFACE LOW WILL RAPIDLY MOVE NE THROUGH THE FA AND BE ACROSS EAST CENTRAL IN BY 12Z. CURRENT TIMING OF DRY SLOT PUTS IT ACROSS SWRN THIRD TO HALF OF FA BY 12Z. BASED ON THESE TRENDS...HAVE BASICALLY KEPT PREV FORECAST OF CHANCE POPS AFT 12Z ACROSS FAR SW INCREASING TO CATEGORICAL POPS ACROS FAR N. COLDER AIR SHOULD BE WORKING INTO SW FA AT 12Z SO PLAN TO START THEM WITH A MIX OF RA/SN WITH RAIN ELSEWHERE. BY MID MORNING COLDER AIR WILL HAVE SWEPT ACROSS FA CHANGING PRECIP TO SNOW. HOWEVER BY THEN BULK OF MOISTURE WILL BE NE OF THE FA. DURING THE AFTERNOON POPS WILL DECREASE AS SYSTEM EXITS. GIVEN ALL OF THIS WILL CONTINUE TREND OF SMALL SNOWFALL AMOUNTS...WITH HIGHEST OF 1 TO 2 INCHES ACROSS NW FA. OTHER FACTOR WILL BE WINDS TODAY. PROFILER NETWORK ALREADY SHOWING 50KT AT 850 APPROACHING FA WITH CURRENT KIND VAD WIND PROFILE SHOWING 40KT AT 4000 FT. THESE WINDS WILL MIX DOWN AS SYSTEM EXITS TO THE NE THIS MORNING. BUFKIT SOUNDINGS AND RUC WIND GUST FORECASTS CONFIRM THIS BY INDICATING GUSTS OVER 45 MPH POSSIBLE ACROSS THE FA. THUS WILL EXPAND WIND ADVISORY TO ENTIRE FA. TEMPERATURES WILL FALL MOST OF THE DAY TODAY. 12Z TEMPERATURES WILL BE THUS BE THE HIGH TEMPERATURE FOR MANY AREAS TODAY. BASED ON CURRENT TRENDS WILL MAKE BEST EDUCATED GUESS AS TO WHAT THIS WILL BE...AND THIS ENDS UP WARMER THAN MAV NUMBERS INDICATE PER GFS/S FASTER SYSTEM. TONIGHT WINDS WILL DIMINISH AND SKIES WILL BE PARTLY CLOUDY AS COLDER DRIER AIR WORKS IN. MOS TEMPERATURES ARE SIMILAR MOST AREAS AND LOOK OK...BUT MAV LOOKS A BIT WARM IN THE SOUTH. WILL CUT SOME THERE. WILL KEEP EXTENDED DRY FOR NOW BUT GFS CONTINUES TO INDICATE A SMALL CHANCE FOR SNOW ON TUE AND THU/FRI. NOT SURE ABOUT MOISTURE AVAILABILITY ON TUE AND WILL LET LATER SHIFTS HAVE A LOOK AT THU/FRI. && .AVIATION...FOR THE 06Z TAFS INTENSE LOW WILL MOVE ACROSS THE STATE TONIGHT. THE LOW WILL MOVE NE INTO CENTRAL INDIANA BY 12Z. RAIN WILL OCCUR OVER ALL TAF LOCATIONS TONIGHT. CEILINGS WILL GENERALLY BE IFR WITH MVFR VISIBILITIES. AFTER 12Z COLDER AIR WILL WRAP AROUND THE LOW CHANGING THE RAIN TO MIXED RAIN AND SNOW THEN TO SNOW SNOWERS BY 18Z. CONDITIONS WILL INCREASE TO MVFR BY 15Z. AFTER 13Z WINDS WILL SHIFT TO THE WEST SOUTH WEST AND INCREASE TO 24 KTS WITH GUSTS TO 35 KTS. THE SNOW WILL ALSO DECREASE TO FLURRIES WITH MVFR CEILINGS AND VFR VISIBILITIES. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 7 PM EST FOR ENTIRE FORECAST AREA. && PUBLIC...CS AVIATION...HAINES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 423 PM EST THU NOV 30 2006 INZ021-029>031-036>042-045>049-053>057-062>065-070>072-012130- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 423 PM EST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WIDESPREAD RAIN CAN BE EXPECTED THROUGH LATE TONIGHT. RAINFALL TOTALS OF UP TO TWO AND A HALF INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...RAIN IS EXPECTED TO CHANGE OVER TO SNOW FROM MID TO LATE MORNING. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE BEFORE PRECIPITATION ENDS BY EARLY FRIDAY AFTERNOON. EXCESSIVE RAINFALL FROM THURSDAY WILL CAUSE EXTENSIVE LOW LAND FLOODING THROUGHOUT CENTRAL INDIANA. PEOPLE WHO LIVE NEAR FLOOD PRONE AREAS SHOULD MONITOR THE LATEST FLOOD FORECASTS AVAILABLE ON OUR WEB SITE. IN ADDITION TO SNOW AND FLOODING...STRONG WESTERLY WINDS 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH WILL BEGIN ON FRIDAY MORNING. PEOPLE TRAVELING ON NORTH SOUTH ORIENTED ROADWAYS SHOULD BE CAUTIOUS AS DRIVING CONDITIONS COULD BE HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-035-043-044-051-052-060-061-067>069-012130- WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX- DAVIESS-MARTIN- 323 PM CST THU NOV 30 2006 /423 PM EST THU NOV 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WIDESPREAD RAIN CAN BE EXPECTED THROUGH LATE TONIGHT. RAINFALL TOTALS OF UP TO TWO AND A HALF INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...RAIN IS EXPECTED TO CHANGE OVER TO SNOW FROM MID TO LATE MORNING. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE BEFORE PRECIPITATION ENDS BY EARLY FRIDAY AFTERNOON. EXCESSIVE RAINFALL FROM THURSDAY WILL CAUSE EXTENSIVE LOW LAND FLOODING THROUGHOUT CENTRAL INDIANA. PEOPLE WHO LIVE NEAR FLOOD PRONE AREAS SHOULD MONITOR THE LATEST FLOOD FORECASTS AVAILABLE ON OUR WEB SITE. IN ADDITION TO SNOW AND FLOODING...STRONG WESTERLY WINDS 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH WILL BEGIN ON FRIDAY MORNING. PEOPLE TRAVELING ON NORTH SOUTH ORIENTED ROADWAYS SHOULD BE CAUTIOUS AS DRIVING CONDITIONS COULD BE HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
The Indianapolis radar (KIND), 105 km away, was scanning. The volume nearest the first event began at 09:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8258.